I was dx'd w/Hashi's in June and put on 100 of Levoxyl. (Dr prescribed 2mg and told me to break in half). Went in for bloodwork 3 weeks ago. Nurse called and told me Dr. wanted me to drop from the 200 to 175. I told her I wasn't on the 200 just 100 and she said well he wants you on 175. I've been on it for 3 weeks and hadn't really noticed any difference good or bad. (or so I thought).
Went to my GYN today for appt and while we were going over my meds and I mentioned that I had had my levoxyl raised from 100 to 175. I then mentioned some symptoms that I associated w/hormones, (hot and sweaty, brain fog, slight dizziness, ears humming, etc). She said that upping my dose could cause that and that it would straighten out once my body got used to the higher dosage. Then I happen to mention that I had had an SVT episode for the first time in months. (SVT= superventricular tachycardia-I was diagnosed 5 years ago and underwent a subsequent EP study and ablation). She immediately became more concerned and said I needed to contact my Endo and ask him if my dose was too high. She is wondering if I'm becoming Hyper. I called but only got a recording so I left a message and haven't heard back. It's now 6pm here so I'm sure the office is closed for the day.
So my question is could this be all related to the higher dose of Levoxyl? I don't seem to be exhibiting any other signs of hyper (bouncing off the walls, excess energy, any more rapid hearbeat, etc).
I also just got home from a 5 day vacation where the altitude was a lot higher (7500 ft vs my home of 1500 ft), could that have affected the way my body absorbed the levoxyl?
When I started the 100 of levoxyl I didn't have any problems and until 2 days ago didn't have any problems with the higher dose of 175.
Now I'm a bit concerned, should I stay on the 175 until I hear from the Dr? Or should I drop back down to the 100 until hear from the Dr? I don't want to become Hyper and have more SVT episodes.
My original TSH level was 3.02 but I tested high in antibodies. When I went in for my bloodwork 3 weesk ago I forgot to ask the nurse what the TSH was. My Dr believes that the TSH range should be more in the 2.0-2.5 range. He also goes a lot on sypmptoms and not just lab tests. He does know that I have had SVT surgery.
I think the dose increase was too much, you should increase slowly by 25 to 30mcg incriments, 75 is a big jump and can cause all sorts of symptoms. I would stay on the lower dose and speak to the dr first especially since you were originally on 100 not the 200 so it may be that he was thinking he was going down by 25 not up by 75.
Also, the TSH can be very deceiving, your dr really NEEDS to be testing and basing treatment on your FREE T3 and FREE T4 and since you have a heart related issue you really really NEED to have the FREE T3 checked, if it gets too high it can cause heart related symptoms and a jump in meds as high as you had may be what caused your episode of SVT.
Both your Free levels NEED to be in the upper 1/3 of the lab range, but if one is too low and one is too high it can cause symptoms also.
Please read all you can about your condition, the Informative Archives at the top of the posting page has a lot of very useful info in it, its a lot of reading, but well worth it.
Thanks for the reply. I did hear from the Dr's office tonight. Turns out I was taking too high a dose. The nurse told me that she had told me to cut the 175 in half and take that. So that does make sense. He was wanting to drop my dose. He seems to like ordering a higher dose then splitting it so you get 2 months for the price of 1 - helps with the cost, but can be very confusing if you aren't paying attention, like evidently I wasn't. I knew it didn't make sense to up my dose when i was only at the 100 and he said to go down. I should have called back to double check. My error.
I was pretty happy w/the 4 lb drop in weight in less than 3 weeks. But I definitely won't be trying that again!
Thanks for the insite on the Free T3 and the Free T4. I've had my TSH, antibodies, and T4 checked but never the Free T3 or the Free T4.
I just got off a website put out by levoxyl and it said by going off the dose for a little bit that would revert the hyperthyroid, so I think I'll try that and break out the atenolol as a preventive.
Keep in mind the TSH is a pituitary response, the FREE T3 and FREE T4 are your actual thyroid hormones, that's why it is so important to watch those levels, however, most drs have been taught to go only by the TSH. If your dr will not test the FREE levels, you may need to find a new dr that will.